DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



Hyperbilirubinemia during quinupristin-dalfopristin therapy in liver transplant recipients: correlation with available liver biopsy results.

Author(s): Linden PK, Bompart F, Gray S, Talbot GH

Affiliation(s): Division of Critical Care Medicine, University of Pittsburgh Medical Center, Pennsylvania 15213, USA. pkl@med.pitt.edu

Publication date & source: 2001-06, Pharmacotherapy., 21(6):661-8.

STUDY OBJECTIVE: To review the liver histopathology in transplant recipients who developed hyperbilirubinemia during therapy with quinupristin-dalfopristin, a new streptogramin antibiotic, and to ascertain whether objective histologic evidence of adverse drug effect could be correlated to serum bilirubin levels. DESIGN: Retrospective analysis. SETTING: University of Pittsburgh Medical Center. PATIENTS: From a database of 34 liver recipients who received quinupristin-dalfopristin for vancomycin-resistant Enterococcus faecium infection who were prospectively enrolled in a multicenter, open-label, emergency-use protocol, the data for a subset of 25 patients who underwent one or more liver biopsies during therapy were reviewed for this study. INTERVENTIONS: Quinupristin-dalfopristin was administered intravenously at 7.5 mg/kg every 8 hours. Available serum bilirubin levels from before, during, and 1 week after therapy were tabulated. Liver biopsy results obtained within 1 week before and during therapy were retrospectively reviewed. Histopathologic results were characterized and correlated to bilirubin level. MEASUREMENTS AND MAIN RESULTS: Cholestatic changes were already present in 15 of 17 patients who underwent biopsy before therapy. During therapy, the most common findings from 40 biopsies (25 patients) were cholestasis (33 biopsies), acute rejection (10), and periportal inflammation (8). There was no evidence of drug-specific histopathologic injury. CONCLUSION: Hyperbilirubinemia in these patients was likely multifactorial and most frequently due to sepsis and prior graft injury.

Page last updated: 2006-01-31

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017